PHENINDIONE OR WARFARIN?

Since December 2003 I have been taking digoxin (187.5 mcg) every day for atrial fibrillation, an abnormal heart rhythm. I have experienced several side-effects, including tiredness and lethargy, especially after food in the evening, a lack of concentration at times and severe visual changes.


I have also been taking phenindione (50 mg), an anticoagulant, for the past four months. The side-effects of this drug include pink-coloured urine, tiredness and lethargy, a worsening of my tinnitus, a loss of taste and swollen, painful joints, especially about the knees. I could change from phenindione to warfarin, but would I be better off? – Christine Harris, Dorset


WDDTY says: Warfarin side-effects include dizziness, breathlessness, tiredness, diarrhoea, fever and skin rash. A wrong dosage can cause haemorrhage somewhere in the body in one out of every 1000 patients – sometimes fatally.


Consult WDDTY vol 15 no 10 for alternative ways to treat atrial fibrillation.

Invalid OAuth access token.
What Doctors Don't Tell You Written by What Doctors Don't Tell You

We Humbly Recommend